Alert archive / Oklahoma / Wind Advisories in 2009

Wind Advisory 1, NWS Norman, OK

January 9, 20094 counties in Texas; 36 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Jan 9, 2009, 5:57 PM CST for 4 counties in Texas; 36 counties in Oklahoma. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2009, 5:57 PM CST (23:57 UTC)
Expired
Jan 10, 2009, 3:00 AM CST
In force
9 hr
Issued by
NWS Norman, OK
All 40 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 107 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 12.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2009-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2009-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.1939587897Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3719 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 092357
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CST FRI JAN 9 2009

...STRONG WINDS IN NORTHWESTERN OKLAHOMA EARLY THIS EVENING...

.AS AN ELONGATED SHORT WAVE TROUGH MOVES TOWARD THE SOUTHERN
PLAINS...A STRONG COLD FRONT WILL PUSH RAPIDLY SOUTHWARD THROUGH
OKLAHOMA AND NORTH TEXAS THIS EVENING AND TONIGHT. STRONG AND
GUSTY WINDS ASSOCIATED WITH THE COLD FRONT WILL CONTINUE THROUGH
THIS EVENING...WITH SOMEWHAT WEAKER NORTH WINDS EXPECTED
THROUGHOUT THE REMAINDER OF THE NIGHT.

OKZ004>006-009>011-014-015-100300-
/O.NEW.KOUN.WI.Y.0001.090109T2357Z-090110T0300Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA
557 PM CST FRI JAN 9 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

NORTH WINDS AVERAGING 30 MPH...WITH FREQUENT GUSTS TO ABOVE 40
MPH...WILL CONTINUE THROUGH MID EVENING. WINDS WILL DIMINISH
SOMEWHAT LATER THIS EVENING...BUT WITH BREEZY CONDITIONS
CONTINUING OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KOUN 100148
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
748 PM CST FRI JAN 9 2009

...STRONG WINDS ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THIS
EVENING...

.STRONG NORTH WINDS WILL CONTINUE TO PUSH SOUTH ACROSS MUCH OF THE
WESTERN AND CENTRAL OF OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS
THIS EVENING BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA. ONCE
THE STRONG WINDS INCREASE BEHIND THE FRONT... THEY WILL LIKELY
CONTINUE FOR A FEW HOURS BEFORE DIMINISHING SOMEWHAT LATER
TONIGHT.

OKZ004-009-100300-
/O.CAN.KOUN.WI.Y.0001.000000T0000Z-090110T0300Z/
HARPER-ELLIS-
INCLUDING THE CITIES OF...BUFFALO...ARNETT
748 PM CST FRI JAN 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG NORTH WINDS THAT PROMPTED THE ADVISORY FOR THE AREA
HAVE SINCE DECREASED... ALTHOUGH GUSTS OF 30 TO 35 MPH WILL BE
POSSIBLE THROUGH THE REMAINDER OF THE NIGHT.

$$

OKZ007-008-012-013-016>030-033>040-044-TXZ083>086-100600-
/O.EXB.KOUN.WI.Y.0001.000000T0000Z-090110T0600Z/
GRANT-KAY-GARFIELD-NOBLE-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...
PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...WALTERS...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS
748 PM CST FRI JAN 9 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

STRONG NORTH WINDS WITH SUSTAINED SPEEDS OF AROUND 30 MPH WILL
FREQUENTLY GUST 40 TO 50 MPH DURING THE EVENING HOURS. THE HIGH
WINDS WERE OCCURRING BEHIND A COLD FRONT THAT HAS MOVED THROUGH
THE AREA. ALTHOUGH THE EXCESSIVE WIND SPEEDS WILL DIMINISH BY LATE
EVENING... FREQUENT GUSTS OF 30 TO 35 MPH WILL CONTINUE THROUGH
THE REMAINDER OF THE NIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED
ROADWAYS. USE EXTRA CAUTION.

$$

OKZ005-006-010-011-014-015-100600-
/O.EXT.KOUN.WI.Y.0001.000000T0000Z-090110T0600Z/
WOODS-ALFALFA-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...WOODWARD...FAIRVIEW...
CHEYENNE...TALOGA
748 PM CST FRI JAN 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

STRONG NORTH WINDS WITH SUSTAINED SPEEDS OF AROUND 30 MPH WILL
FREQUENTLY GUST 40 TO 50 MPH DURING THE EVENING HOURS. THE HIGH
WINDS WERE OCCURRING BEHIND A COLD FRONT THAT MOVED THROUGH THE
AREA EARLIER THIS AFTERNOON AND EVENING. ALTHOUGH THE EXCESSIVE WIND
SPEEDS WILL DIMINISH BY LATE EVENING... FREQUENT GUSTS OF 30 TO 35
MPH WILL CONTINUE THROUGH THE REMAINDER OF THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED
ROADWAYS. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CJS
000 
WWUS74 KOUN 100549
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1149 PM CST FRI JAN 9 2009

...STRONG WINDS ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS
THIS EVENING...

.STRONG NORTHERLY WINDS WILL CONTINUE TO PUSH SOUTHWARD ACROSS MUCH
OF SOUTHWESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS TONIGHT
BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA. THEY WILL LIKELY
CONTINUE FOR A FEW HOURS BEFORE DIMINISHING OVERNIGHT.

OKZ005>008-010>020-024>026-028>030-040-100700-
/O.CAN.KOUN.WI.Y.0001.000000T0000Z-090110T0600Z/
WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE-ROGER MILLS-
DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-CANADIAN-OKLAHOMA-
LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-GARVIN-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY...CHEYENNE...
TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...
CHANDLER...PURCELL...NORMAN...MOORE...SHAWNEE...PAULS VALLEY
1149 PM CST FRI JAN 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG NORTH WINDS THAT PROMPTED THE ADVISORY HAVE SINCE
DECREASED...ALTHOUGH GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE
THROUGHOUT THE REMAINDER OF THE NIGHT.

$$

OKZ021>023-027-033>039-044-TXZ083>086-100900-
/O.EXT.KOUN.WI.Y.0001.000000T0000Z-090110T0900Z/
BECKHAM-WASHITA-CADDO-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-
INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...ANADARKO...
CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...WALTERS...QUANAH...CHILLICOTHE...CROWELL...
VERNON...WICHITA FALLS
1149 PM CST FRI JAN 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST SATURDAY. 

STRONG NORTH WINDS WITH SUSTAINED SPEEDS OF AROUND 30 MPH...AND
FREQUENT GUSTS FROM 40 TO 45 MPH...WILL CONTINUE OVERNIGHT. THE
HIGH WINDS WERE OCCURRING BEHIND A COLD FRONT THAT MOVED THROUGH
THE AREA THIS EVENING. ALTHOUGH THE EXCESSIVE WIND SPEEDS WILL
GRADUALLY DIMINISH... FREQUENT GUSTS OF 30 TO 35 MPH WILL CONTINUE
THROUGH THE REMAINDER OF THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED
ROADWAYS. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 9, 5:54 PM CST, 3 minutes earlier.

Area forecast discussion, Jan 9, 5:54 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CST FRI JAN 9 2009

.UPDATE...
HAVE ISSUED A WIND ADVISORY FOR MUCH OF NORTHWEST OKLAHOMA THROUGH
THE FIRST HALF OF THE EVENING. SUSTAINED WINDS OF 30 MPH WERE
GUSTING 45 MPH BEHIND THE COLD FRONT AND WILL LIKELY CONTINUE FOR
A FEW HOURS.

&&

.AVIATION...
COLD FRONT WILL MOVE THROUGH THE REMAINING TERMINALS OF OKC... LAW
AND SPS BY EARLY THIS EVENING WITH GUSTY N-NW WINDS BEHIND THE
FRONT CONTINUING DURING THE NIGHT. A FEW AREAS OF 4K FT SCT-BKN
CLOUDS WILL BE POSSIBLE LATER THIS EVENING ACROSS NORTHERN
OKLAHOMA. WINDS SPEEDS DIMINISHING BY SATURDAY AFTERNOON AS
SURFACE GRADIENT RELAXES.

&&

.PREV DISCUSSION... /ISSUED 158 PM CST FRI JAN 9 2009/

DISCUSSION...
A RED FLAG WARNING WAS ISSUED EARLIER THIS AFTN IN PARTS OF
SOUTHWEST OK AND WESTERN NORTH TEXAS FOR THE WARM TEMPS... DRY
CONDITIONS... AND GRADUALLY SHIFTING WIND. WILL ALLOW THIS WARNING
TO CONT THROUGH 0Z. COLD FRONT WILL CONT TO MOVE ACROSS THE AREA THE
REST OF THIS AFTN AND THIS EVENING. THIS WILL COOL TEMPS BACK DOWN
CLOSER TO NORMAL FOR SATURDAY. HOWEVER... THAT MEANS HIGHS WILL BE
25 TO 30 DEGREES LOWER THAN TODAY. THE NORTH WINDS BEHIND THE FRONT
WILL BE BREEZY/WINDY OVERNIGHT INTO SAT MORNING BEFORE THE WINDS
FINALLY DECREASE SAT AFTN AS SFC HIGH SETTLES INTO THE REGION.
SOUTHWEST WINDS AND WARMER TEMPS... ALTHOUGH NOT AS WARM AS TODAY...
WILL RETURN SUNDAY. THERE IS A POSSIBILITY THAT A SFC TROUGH/WIND
SHIFT LINE WILL MOVE ACROSS PORTIONS OF THE FA SUNDAY AFTN.

MODELS SHOW ANOTHER COLD FRONT MOVING ACROSS THE FA MONDAY COOLING
TEMPS BACK DOWN TO AROUND NORMAL. SOUTH TO SOUTHWEST WINDS WILL
RETURN TUESDAY WITH ANOTHER SLIGHT WARM UP. A LARGE ARCTIC AIRMASS
WILL THEN MOVE INTO THE SOUTHERN PLAINS THE MIDDLE OF NEXT WEEK.
MODELS STILL DISAGREE ON POSITION... TIMING... AND STRENGTH OF THIS
ARCTIC HIGH. THE GFS CONTINUES TO HAVE THE COLD FRONT MOVE THROUGH
THE FA TUESDAY NIGHT. THE GFS IS STRONGER WITH THE HIGH SHOWING A
1050 TO 1059 HIGH MOVING FROM THE NORTHERN PLAINS INTO EASTERN
KANSAS. THE GFS EVENTUALLY HAS THE SFC RIDGE AXIS ACROSS CENTRAL AND
SOUTHWEST OK BY 06Z FRI. MEANWHILE... THE ECMWF IS SLOWER WITH THE
FRONT... INDICATING IT WILL NOT MOVE THROUGH THE REGION UNTIL DURING
THE DAY ON WEDNESDAY. THE ECMWF IS ALSO WEAKER WITH A 1046 HIGH
MOVING ACROSS THE NORTHERN PLAINS AND REMAINING FURTHER EAST OF THE
REGION. HOWEVER... THE 12Z RUN DID TREND A LITTLE FURTHER WEST WITH
THE PATH OF THE HIGH. OVERALL... AN ARCTIC AIRMASS WILL MOVE INTO
THE REGION MIDDLE OF NEXT WEEK BRINGING MUCH COLDER TEMPERATURES TO
THE AREA. HOWEVER... THE STRENGTH AND TIMING OF THE AIRMASS ARE
STILL IN QUESTION. WITH THE MODEL UNCERTAINTY... DID NOT MAKE ANY
SIGNIFICANT CHANGES TO EXTENDED FORECAST. MODELS DO SHOW NW FLOW
REMAINING THROUGH THE WEEK NEXT WEEK SO FLOW EXPECTED TO REMAIN
FAIRLY PROGRESSIVE WITH SFC HIGH AND COLD AIR NOT EXPECTED TO
LINGER LONG OVER THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  31  46  24  56 /   0   0   0   0
HOBART OK         27  46  22  55 /   0   0   0   0
WICHITA FALLS TX  33  49  23  55 /   0   0   0   0
GAGE OK           20  47  17  57 /   0   0   0   0
PONCA CITY OK     26  41  25  53 /  10   0   0   0
DURANT OK         37  47  25  56 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ033-
     036>038-044.

     WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR OKZ004>006-009>011-
     014-015.

TX...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ083>090.

&&

03/32/32
Hazardous weather outlook, Jan 9, 11:30 AM CST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CST FRI JAN 9 2009

OKZ004>048-050>052-TXZ083>090-101300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CST FRI JAN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THE CHANCE OF THUNDERSTORMS IS VERY LOW.

DISCUSSION...
MOISTURE WILL RETURN INTO SOUTHEAST OKLAHOMA TODAY.  THIS AIR WILL
BE CAPPED... HOWEVER...BY VERY WARM AND STABLE MID LEVELS. A COLD
FRONT AND MID LEVEL TROUGH WILL PROVIDE SOME LIFT AND COOLING TO
WEAKEN THE CAP LATE THIS EVENING...BUT THUNDERSTORMS ARE EXPECTED TO
FORM JUST OUTSIDE OF THE NORMAN FORECAST AREA TOWARD THE EAST.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY JAN 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...10 PERCENT.

OTHER HAZARDOUS WEATHER...
WILDFIRES WILL BE A PRIMARY CONCERN THIS AFTERNOON AND EARLY
EVENING.  THE AFTERNOON WILL SEE DRY AND BREEZY SOUTHWEST
WINDS...AND UNSEASONABLY WARM TEMPERATURES WITH SOME
VERY LOW HUMIDITY LEVELS ACROSS SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS.

IN ADDITION...STRONG AND GUSTY NORTH WINDS WILL FOLLOW A COLD FRONT
MOVING THROUGH THE REGION FROM MID AFTERNOON THROUGH TONIGHT. WIND
GUSTS OVER 40 MPH ARE LIKELY. AS TEMPERATURES FALL...WIND CHILL
VALUES WILL DROP INTO THE TEENS AND 20S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THE WEATHER PATTERN FEATURES NORTHWEST FLOW ALOFT AND FREQUENT
INTRUSIONS OF COLD AND DRY AIR NEAR THE SURFACE. THUNDERSTORMS ARE
NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
DRY AND OCCASIONALLY WINDY WEATHER WILL PERSIST THROUGHOUT THE
WEEK...MAKING THE POSSIBILITY OF WILDFIRES A CONCERN EACH AFTERNOON.

ON WEDNESDAY...A SIGNIFICANT OUTBREAK OF COLD WEATHER IS
ANTICIPATED...WITH A LARGE ARCTIC AIR MASS DROPPING INTO THE
SOUTHERN PLAINS. TEMPERATURES WILL LIKELY PEAK EARLY IN THE
DAY...AND THEN FALL. WIND CHILL VALUES ARE EXPECTED TO DROP INTO THE
TEENS LATE IN THE DAY...AND INTO THE SINGLE DIGITS WEDNESDAY NIGHT.
THE COLD WEATHER WILL PERSIST THROUGH FRIDAY...WITH LOW TEMPERATURES
IN THE SINGLE DIGITS AND TEENS BOTH THURSDAY AND FRIDAY MORNING.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM SATURDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 12:49 PM CSTRed Flag WarningOUNArcher, Baylor, Clay, Foard, Hardeman, Knox and 2 more5 hr

Nearby

Wind Advisories in Oklahoma, 2009Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.